W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Back to Search Results |
| Catalog Number |
VBCR100502A |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/07/2026
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient underwent an endovascular treatment for a left upper arm av fistula access in the cephalic arch.It is not specified if there was a pre-existing device.As reported, the gore® viabahn® endoprosthesis (viabahn® device) reached the intended treatment site and deployment was started.However, the viabahn® device did not expand completely at the treatment area (cephalic arch).The viabahn® device could not be released from the catheter until it was pulled back more peripherally into the cephalic vein.It was reported the cephalic vein area was considered too small for the viabahn® device.The physician chose a larger stent (12x80 protege) to trap the viabahn® device to patient's vessel.
Additional Manufacturer Narrative
H6 - code c19: review of device manufacturing record history confirmed device met pre-lease specifications.H6 - code b20: device was trapped to patient's vessel with another device.Therefore, direct product analysis was not possible.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B4: event description was updated.Product investigation report - the primary reported failure mode, related to partial deployment due to a stuck deployment line, could not be confirmed but was consistent with the imaging evaluation findings of partial deployment of a stent.As reported, the physician thought the line may have been stuck on something.The imaging evaluation noted that the end of the stent may still have been attached to the delivery catheter.Procedural deployment of the device can be impacted by different factors including but not limited to zipper integrity, delivery system support or stiffness, and/or anatomical interactions.The investigation could not confirm the cause of the reported hazardous situation nor the primary device failure mode.It was also reported that the device was pulled back further into the cephalic vein while the deployment line remained stuck during attempted deployment.This is consistent with the imaging evaluation findings regarding the device appearing to be more distal in one clinical image than in a previous image, which appeared to be at the level of the patient¿s shoulder, indicating the device was repositioned.Since the physician pulled back the device during deployment due to the deployment line first becoming stuck, the cause of the reported device repositioning during deployment can be attributed to the procedure.As reported, the physician was able to deploy the device; however, the cephalic vein was larger than the target treatment site, and the deployed device did not have apposition to the vessel wall.This is consistent with the imaging evaluation findings that the stent did not appear to have wall apposition.The physician then used a larger stent to secure the deployed device to the patient¿s vessel wall.Since the physician deployed the device in a location other than the target treatment site because of the deployment line first becoming stuck, the cause of the reported lack of device apposition to the vessel wall can be traced to the procedure.
Event or Problem Description
On (b)(6) 2025, a patient with a left upper arm a-v fistula presented for a routine fistula check.At this time, the physician noticed a gap at the overlap zone of two protégé¿ everflex¿ stents in the cephalic arch.As reported, the 10 x 5 gore® viabahn® endoprosthesis (viabahn® device) reached the intended treatment area and deployment was attempted.However, when the deployment line was pulled, the line appeared to be stuck.The physician stated the line might be stuck on something.When the deployment line remained stuck, the viabahn® device was pulled back further into the cephalic vein.The physician was able to fully deploy the viabahn® device, although the vein was larger and the 10x5 viabahn® device did not have apposition to the vessel wall.The physician then used a larger stent (12x80 protégé¿ everflex¿) to secure the deployed viabahn® device to patient's vessel wall.The patient did not experience any adverse consequences and was released for home the same day.